Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Stopped taking Forteo it caused rash and not healing. Legs have red itchy welts, tried Clobestosal. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I stopped taking Forteo about 3 months ago because it caused a rash--a rash that I still have and cannot seem to heal. My legs especially have red itchy welts that nothing seems to help. I'm trying all the allergy remedies but no success as yet. I've tried Clobestosal that my dermatologist prescribed but it is only supposed to be used for 2 weeks (and not over a large area). Any ideas? I've heard of a lot of Forteo users that got this rash but no cures to date. Any help?
Posted Tue, 8 Oct 2013 in Skin Hair and Nails
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Dermatological skin abrasion required

Detailed Answer:

Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
FORTEO (teriparatide [rDNA origin] injection) contains recombinant human parathyroid hormone (1-34), and is also called rhPTH (1-34).
There are cases which have reported of such red itchy welt rashes after taking these medications. Mostly these rashes reduce after stopping medicines or after taking steroids. In your case you have tried both but unfortunately there was no good response. One possibility id derm abrasion done by laser as a cosmetic procedure. It is a safe procedure and can be taken up as an OPD procedure.The other possibility is a plastic reconstruction. The same can be done by a plastic surgeon who can replace your skin where it is damaged.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor